FertileThoughts.com - Infertility, adoption, pregnancy and parenting discussions
Looking for a Fertility Doctor? 855-996-7283

Results 1 to 4 of 4
  1. #1
    KittyPaws
    has no status.
    Registered User

    Join Date
    Nov 2006
    Posts
    111
    Post Thanks / Like

    OPK Question and Provera/Metformin

    Does anyone know if provera (progestrone to induce period) or metformin can give me a false read on my OPK? I have never seen the line this dark. I only started taking the 2 medications yesterday. Is it possible that they somehow induced my ovulation? Pretty confused here


  2. Advertisement


  3. #2
    Maura
    has no status.
    Board Coordinator
    Maura's Avatar
    Join Date
    Jan 2002
    Posts
    13,227
    Post Thanks / Like
    Hi there: I wouldn't think that either Provera or Metformin would give a false ++ OPK...

    When did you start the OPKs? And if you've been taking them, what have you seen?

    I would assume that it's a true ++ and I would act accordingly. If you are temping, you will see whether now go on and O. And either way, I'd go in for a progesterone test in a week to see if you did O. And I would not take any more Provera for now pending this uncertainty in case you really are Oing!

    Oh, and I'd call your doctor and tell him/her about the OPK and see what they say (and tell them that you've heard that you should not take Provera if you are about to O). Maybe you could get an u/s?

    Good luck and keep us posted++++++++++
    Maura


  4. #3
    KittyPaws
    has no status.
    Registered User

    Join Date
    Nov 2006
    Posts
    111
    Post Thanks / Like
    Thank you Maura. The test stip I had was defenitely the darkest I have ever seen. Although I just took a digital clearblue and it came back negative. This is so confusing. My temp went up today but that could be because of the progestrone. The same thing happened last cycle. I wonder if the progestrone can induce ovulation?


  5. #4
    Maura
    has no status.
    Board Coordinator
    Maura's Avatar
    Join Date
    Jan 2002
    Posts
    13,227
    Post Thanks / Like
    Hi again: So when you say your OPK was dark, was the result line as dark as or darker than the reference line? If not, then it doesn't sound like a ++OPK.

    As for your temps, no, the Provera shouldn't cause you to O, but it can artificially raise temps because it's prog. that causes your temps to rise after O (as a general rule, estrogen drives temps down and prog. raises them up).

    Are you BMSing this cycle or doing some form of ART? If BMSing, then I'd BMS in case you are about to O. And I would definitely call your doctor about the Provera (whether to take or not) given the possibly conflicting OPKs. If your doctor would test your LH level (blood test) that would tell you for sure whether you are surging and help you decide whether to stay on with the Provera or not.

    Good luck and keep us posted++++++++++
    Maura


Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
DISCLAIMER: Fertile Thoughts allows advertisers to publish information about their services. Fertile Thoughts does not provide medical advice or endorse any particular service or approach to treating infertility. We encourage people to learn as much as possible about the range of options available before committing to any one. We also encourage users to share their thoughts on all fertility options on our forums.

Forum Stats

  • Forum Members: 83,785
  • Total Threads: 367,466
  • Total Posts: 4,801,138
There are 1631 users currently browsing forums.

Advertisement

Visit Our Partner Sites: Fertility Treatments